Search Discussions

Main Content

  • kittymomma
    I just started Copaxone injections 2 weeks ago, and have been doing great except for a daily increase in body aches and new pains that weren't there before!  This is not listed as a 'side effect' of the drug, nor have I seen anyone else mention having this problem.  Now I have a very painful right knee (when walking or sitting), my back hurts almost all the time now, almost my whole body has been achy, and just today my right hand has become weak and my wrist hurts.  My neuro called in Amitryptoline (Elavil) for me, but I'm already on Lexapro so didn't think it would do anything until I found out that it can be used for neurological pain.  It's not a quick fix, though... and 800 mg's of ibuprofen 3 times a day does nothing.  I called the nurse today to tell her about my new weak hand symptom, and she said the Dr. advised me to quit Copaxone for 2 wks to see if the symptoms go away...  Has anyone else experienced anything similar to this??
  • Joani
    I have been on Copaxone for about six weeks and have not experienced anything but extra fatigue and depression, some stiffness in joints.  I have had daily pain for a few years -- before MS diagnosis -- and plan on asking the doctor if there is anything I can take for pain.  Have also taken Rebif and Avonex -- allergic reactions to those.  Is this your first med therapy?
  • Appgirlie
    I have been on Copaxone injections for almost 2 months now.  I haven't had any symptoms like that.  The main problem I am having is injection site reactions.  I hope you get some relief soon. Have you called a nurse at Shared Solutions?  They are very helpful.
  • Karren
    I too have developed horrible pain from my hips to my toes.  Didn't have this much pain before I started Copaxone about 8 months ago.  Any idea's what to take to help with the pain.  I live so far away from my Doctor and local Doctor does not know much about MS.  My hair is really falling out also.  Anyone having problems with their hair?
  • MStrong
    Have not ever taken copaxone, however betaseron endured flu like symptoms on injection days and neuro had me taking before bed so that i would sleep thru aches and pains.I would take 2 tylenol about three hours before as well. I haven't been on any MS therapy since
    jun e and i will be discussing on Monday about getting starting tysabri infusions, Is ur neuro in HEB area?
  • kittymomma
    Thank you for all the replies, and I apologize for not getting back on here for so long.... I just haven't felt up to sitting at the laptop lately....  
    My Neuro is in Ft. Worth, and I did stop Copaxone up until now.  I think I'll try it one more time.  My right leg and knee, AND my left knee, at times, still give me fits even though I'm off the Copaxone.  I didn't call shared Solutions, although they keep calling ME!  Even sent a letter wanting to hear from me!  I haven't had time to call back, but MAN, are they persistent!  LOL
    My neuro started me on the Elavil, then finally called in some Hydrocodone.  That didn't kill the pain entirely, but made it more tolerable.  Didn't call me in much, though, so now that I'm out I'm back to the 800 mg's of Ibuprofen 3 times a day.  The pain HAS lessened, though, so I think I'll live :)
    I'm calling my Neuro's nurse today to see if I get the green light to start my injections again.  I just hate not taking anything!  I've had extreme stress at work and notice my symptoms flare up when I'm worried about losing my job....

    Thanks y'all, I appreciate your input!!
  • Telly__S
    I TAKE NAPROXEN FOR MY PAIN AND HALF HOUR BEFORE INJECTIONS.

  • Karren
    Thank you, will give it a try. :)
  • Ms_Hollywood
    Hi, I currently take copaxone and have been on it for almost 2 1/2 years with no major problems at all.  I'm sorry to hear that you've been experiencing these not so nice symptoms.  Have you ever been dx with arthritis?  There are several diseases/illnessess that are in the ms family.  Not to long after my dx of ms, I took a flu shot while taking rebif and had a very bad reaction to it.  Long story short, I never should have been on rebif due to my medical history, but after lots of testing I was dx with sarcoidosis of the lungs.  I learned from attending many ms events that are sponsored by the pharmaceutical companies that there are other illnessess that we who have ms are more proned to getting.  Not sure if that makes any sense to you but this comes from several neurologist that have studied ms for years.  My former neurologist hadn't heard of this, but my current who specializes in ms confirmed what I had heard.  Talk it over with your doctor and see what he says.
  • ymorris
    Hi. My right knee hurts and feels as though it weighs 100 pounds, plus I now ache too. What was your conclusion those many years ago, as I started Copaxone recently.
    Thank you, In Grace, Yvonne

    Oh and I have jc virus of the brain....they checked my fluid sack...